MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5728656
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Diaphoresis (2452); Confusion/ Disorientation (2553)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2024, the patient/lay user contacted lifescan (lfs) usa, alleging that their onetouch ultra 2 meter was reading inaccurately high.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call.The patient reported that the alleged issue started on (b)(6) 2024, at 9 pm.The patient stated that they received a blood glucose reading of ¿250 mg/dl¿ on the subject meter.The patient manages their diabetes with insulin (humalog 39 units and levemir 42 units) and claimed that they reduced their food intake and only took a light meal in response to the results received that evening.On (b)(6) 2024, at 2 am, the patient woke up feeling ¿sweaty and extremely confused¿.The patient¿s wife called the paramedics, and a health care professional (hcp) treated the patient with iv glucose.Before treatment a blood glucose reading of ¿39 mg/dl¿ was obtained on an emergency medical service (ems) meter.During troubleshooting, the cca confirmed that the patient had used an approved sample site to obtain the blood samples.The cca noted that the patient did not have control solution at the time of the call to test the subject system.The cca established that the test strips were within their expiry date.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event and received medical treatment by an hcp after decreasing their food intake based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key19988476
Report Number3009698388-2024-00027
Device Sequence Number7087326
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5728656
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown